MAUDE Adverse Event Report: NEURAVI LTD. EMBOGUARD; CATHETER, PERCUTANEOUS, NEUROVASCULATURE

NEURAVI LTD. EMBOGUARD; CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Catalog Number BG8785U
Medical Device Problem Codes Material Twisted/Bent (2981); Material Too Soft/Flexible (4007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare professional reported that this was a mechanical thrombectomy of the middle cerebral artery m1p to treat acute ischemic stroke by a direct aspiration first-pass technique (adapt) using react71 catheter.The devices were used as per the instructions for use (ifu).The emboguard 87, 85 cm balloon guide catheter ((b)(6), (b)(6)) was advanced with the 6fr angiographic catheter and 35 guidewires, which was placed on pre petrous.When the angiographic catheter and guidewire were removed from the patient¿s body, the emboguard gradually slipped down.When the aspiration catheter react was advanced, the emboguard slipped to a position where it could no longer be visualized under expanded view.Adapt technique was performed using the react.When the react was removed from the patient¿s body, the fluoroscopy revealed that the emboguard got kinked at the bending part of the aorta.The angiography was performed as it was, and recanalization was achieved.The procedure was completed.There was no patient injury reported.Additional event information was received on (b)(6) 2025 indicating that there was no negative impact on the patient.The device was removed from the patient without the need for additional intervention.I was not necessary to remove the concomitant devices with the complaint device.Additional event information received on (b)(6) 2025 reported that there was no calcification, and although there was some tortuosity, it was within the normal range and was not a particularly unusual type of cerebral infarction.During the first pass, due to the action-reaction force, the emboguard gradually slipped while guiding the aspiration catheter (react).After the first pass, at the time of catheter removal, the flexible portion from the catheter tip to 17 cm was located at the curvature of the aortic arch.It is presumed that the kink occurred because the axis/core within the emboguard was lost upon removal of the aspiration catheter.No excessive force was applied to the device.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Manufacturer ref#(b)(4) updated sections on this medwatch: b4, g3, g6, h2, h6 and h11.Complaint conclusion: a healthcare professional reported that this was a mechanical thrombectomy of the middle cerebral artery m1p to treat acute ischemic stroke by a direct aspiration first-pass technique (adapt) using react71 catheter.The devices were used as per the instructions for use (ifu).The emboguard 87, 85 cm balloon guide catheter (bg8785u, 9833512) was advanced with the 6fr angiographic catheter and 35 guidewire, which was placed on pre petrous.When the angiographic catheter and guidewire were removed from the patient¿s body, the emboguard gradually slipped down.When the aspiration catheter react was advanced, the emboguard slipped to a position where it could no longer be visualized under expanded view.Adapt technique was performed using the react.When the react was removed from the patient¿s body, the fluoroscopy revealed that the emboguard got kinked at the bending part of the aorta.The angiography was performed as it was, and recanalization was achieved.The procedure was completed.There was no patient injury reported.Additional event information was received on 31-jul-2025 indicating that there was no negative impact on the patient.The device was removed from the patient without the need for additional intervention.I was not necessary to remove the concomitant devices with the complaint device.Additional event information received on 05-aug-2025 reported that there was no calcification, and although there was some tortuosity, it was within the normal range and was not a particularly unusual type of cerebral infarction.During the first pass, due to the action-reaction force, the emboguard gradually slipped while guiding the aspiration catheter (react).After the first pass, at the time of catheter removal, the flexible portion from the catheter tip to 17 cm was located at the curvature of the aortic arch.It is presumed that the kink occurred because the axis/core within the emboguard was lost upon removal of the aspiration catheter.No excessive force was applied to the device.An analysis of the product could not be performed since a physical sample was not received for evaluation.A device history review (dhr) associated with lot 9833512 presented no issues during the manufacturing or inspection process that can be related to the reported complaint.With the information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the device history review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be determined; however, there are circumstances of the procedure that may have contributed to the reported failure.The instructions for use (ifu) of the emboguard devices cautions users against advancing or withdrawing the catheter or dilator against resistance without careful assessment of the cause of resistance using fluoroscopy.If cause cannot be determined, withdraw the catheter/dilator while exercising caution.Movement against resistance may result in damage to vessel or catheter/dilator, e.G.Kinking, or cause patient injury.Additionally, if the emboguard catheter becomes severely kinked, users are instructed to withdraw the entire system, (i.E.Emboguard catheter, intermediate catheter, guidewire, etc.).Use of a damaged device may result in vessel injury.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
EMBOGUARD
Common Device Name
CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Manufacturer (Section D)
NEURAVI LTD.
block 3
ballybritt business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
LAKE REGION MEDICAL GALWAY
parkmore business park west
county galway H91 C K22
EI   H91 CK22
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22741743
Report Number3011370111-2025-00088
Device Sequence Number17582614
Product Code QJP
UDI-Device Identifier10886704082736
UDI-Public(01)10886704082736(11)250422(17)271021(10)9833512
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K212340
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBG8785U
Device Lot Number9833512
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2025
Supplement Date Received by Manufacturer09/29/2025
Initial Report FDA Received Date08/07/2025
Supplement Report FDA Received Date09/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
REACT 71¿ INTERMEDIATE CATHETER (MEDTRONIC).
Patient SexFemale